MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE 14 VOLT LITHIUM ION BATTERY; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE 14 VOLT LITHIUM ION BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 2365
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed. .
 
Event or Problem Description
It was reported that traces of battery acid had been found on the contact pins of slot 4 in the universal battery charger.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of corrosion on the 14v battery contacts was not confirmed.The 14v battery was not returned.The provided information stated that a foreign substance was found in slot 4 of the universal battery charger (ubc) and has been presumed to come from the 14v battery.The ubc was evaluated and the ingress led to the presence of corrosion on the pocket cable assembly.There were no pictures or additional documents of the battery provided.A root cause for the reported event cannot be conclusively determined through this analysis.Device history records could not be reviewed due to the serial number of the 14v battery being unavailable.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The ubc instructions for use (ifu) explains under the responding to advisory messages how to troubleshoot any errors or alarms.It states under the precautions section: "the metal contacts inside the ubc pockets should be kept clean and dry.Do not expose contacts to water, moisture, dirt, etc.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE 14 VOLT LITHIUM ION BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key13721507
Report Number2916596-2022-01579
Device Sequence Number4494121
Product Code DSQ
UDI-Device Identifier00813024010876
UDI-Public00813024010876
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number2365
Device Catalogue Number2365
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/10/2022
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown